Non-uniform small-gain theorems for systems with unstable invariant sets

I.Y. Tyukin, E. Steur, H. Nijmeijer, C. Leeuwen, van

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

Abstract

We consider the problem of small-gain analysis of asymptotic behavior in interconnected nonlinear dynamic systems. Mathematical models of these systems are allowed to be uncertain and time-varying. In contrast to standard smallgain theorems that require global asymptotic stability of each interacting component in the absence of inputs, we consider interconnections of systems that can be critically stable and have infinite input-output Linfin; gains. For this class of systems we derive small-gain conditions specifying state boundedness of the interconnection. The estimates of the domain in which the system's state remains are also provided. Conditions that follow from the main results of our paper are non-uniform in space. That is they hold generally only for a set of initial conditions in the system's state space. We show that under some mild continuity restrictions this set has a non-zero volume, hence such bounded yet potentially globally unstable motions are realizable with a non-zero probability. Proposed results can be used for the design and analysis of intermittent, itinerant and meta-stable dynamics which is the case in the domains of control of chemical kinetics, biological and complex physical systems, and non-linear optimization. © 2008 IEEE.
Original languageEnglish
Title of host publicationProceedings of the 47th IEEE Conference on Decision and Control (CDC 2008) : Mexico, Cancún, 9 - 11 December 2008
Place of PublicationPiscataway, NJ
PublisherInstitute of Electrical and Electronics Engineers
Pages5080-5085
ISBN (Print)978-1-424-43123-6
DOIs
Publication statusPublished - 2008

Fingerprint Dive into the research topics of 'Non-uniform small-gain theorems for systems with unstable invariant sets'. Together they form a unique fingerprint.

Cite this